Thunderstorm Wind, Fremont
- When
- August 25, 3:27 PM MST
- Where
- Fremont County, (Riw)riverton Rgnl A
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.067, -108.450
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 25, 2:29 PM MST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 329 PM MDT FRI AUG 25 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL DEEPEN OVER SOUTHERN IDAHO AND SLIDE SOUTH INTO NORTHERN UTAH. EAST OF THE LOW SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS WESTERN AND CENTRAL WYOMING TONIGHT AND SATURDAY. TEMPERATURES IN THE HIGHER MOUNTAINS WILL DROP ENOUGH FOR SOME LIGHT SNOWFALL TONIGHT AND SATURDAY NIGHT. THE LOW WILL MOVE EAST ACROSS NORTHERN COLORADO AND SOUTHERN WYOMING SATURDAY NIGHT AND SUNDAY. AS THE LOW MOVES EAST SUNDAY AFTERNOON AND SUNDAY NIGHT...THE CHANCE FOR PRECIPITATION WILL DECREASE FROM WEST TO EAST. THE LOW WILL BRING COLDER AIR ALOFT...THIS ALONG WITH CLOUD COVER AND EVAPORATION FROM PRECIPITATION WILL SIGNIFICANTLY COOL TEMPERATURES ACROSS THE AREA. THE MODELS CONTINUE TO SHOW A STRONGER SYSTEM EACH RUN AND OVERALL ARE IN FAIRLY GOOD AGREEMENT WITH THE LOCATION AND MOVEMENT OF THE LOW. .LONG TERM...MONDAY THROUGH FRIDAY MEDIUM RANGE MODELS IN AGREEMENT MON THROUGH WED. NORTHWEST FLOW ALOFT BEHIND THE DEPARTING STORM SYSTEM MON. LOOKS TO BE A DRY DAY WITH WEAK INSTABILITY. WITH MORE SUNSHINE EXPECTED HIGHS WILL WARM UP ON MONDAY...BUT DID TRIM THEM A BIT AS 700MB TEMPS A LITTLE SLOWER TO WARM THAN WHAT WAS INDICATED LAST NIGHT. UPPER RIDGE STILL EXPECTED TO BUILD BACK OVER THE REGION TUE. THIS LEADS TO A DRY AND WARMER DAY. SW FLOW ALOFT FOR WED AS TROUGH EVOLVES OVER SW CANADA AND THE PACIFIC NW STATES. SOME INDICATION OF ENOUGH MID LEVEL MOISTURE INTO WESTERN WY FOR ISOLATED STORMS WED PM INTO WED EVENING. ALSO POSSIBLE WEAK SHORTWAVE IN THE SW FLOW MOVES THROUGH IDAHO WED EVE WHICH MAY AID THINGS SOME. WARM TO HOT DAY ON WED. SW FLOW ALOFT THU WITH SOME MID LEVEL MOISTURE IN THE FLOW. POTENTIAL FOR WEAK SHORTWAVE IN THE FLOW AND SOME UPPER JET INTERACTION THU PM/EVE... WHICH COULD AID CONVECTION. LEFT ISOLATED STORMS IN NW WY THU PM/EVE. STILL WARM TO HOT THU. GFS WISHES TO BRING TROUGH CLOSER TO AREA FRI WITH SW FLOW ALOFT AHEAD OF IT. TIMING MAY BE AN ISSUE THAT FAR OUT AND ONLY WENT WITH ISOLATED STORMS IN THE FAR WEST MOUNTAINS AND VALLEYS NEXT FRI. WENT JUST A LITTLE COOLER FRI OVER REGION. PLENTY OF TIME TO WATCH MODEL TRENDS. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI AUG 25 2006 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL MAINLY IMPACT SWEETWATER COUNTY THIS MORNING. THEN AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA. GUSTY WIND TO 40 MPH WILL BE THE MAIN THREAT FROM STORMS. EXPECT SHOWERS AND SOME THUNDERSTORMS TONIGHT OVER THE AREA AS A STORM SYSTEM FORMS OVER IDAHO. AREAS OF SMOKE WILL AGAIN BE AN ISSUE FOR SOME OF THE VALLEY LOCATIONS TODAY...AS WELL AS NEAR THE MAJOR FIRES THAT ARE BURNING IN WESTERN WYOMING. VISIBILITY WILL BE REDUCED AT TIMES. AIR QUALITY MAY BE OF SOME CONCERN AS WELL NEAR THE FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM WILL MOVE INTO NORTHERN UTAH SATURDAY AND THEN INTO NORTHERN COLORADO ON SUNDAY. THIS WILL PROVIDE THE CHANCE OF SHOWERS AND STORMS OVER MUCH OF THE REGION SATURDAY INTO SATURDAY NIGHT. THERE IS THE POTENTIAL FOR SOME PLACES TO RECEIVE UP TO ONE HALF INCH OF RAIN FROM THIS STORM SYSTEM. STAY TUNED FOR UPDATES. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WIND GUSTS TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 236 PM MDT FRI AUG 25 2006 WYZ014-025-026-252200- UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- WIND RIVER MOUNTAINS WEST- 236 PM MDT FRI AUG 25 2006 ...THUNDERSTORMS MOVING ACROSS SUBLETTE COUNTY... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SUBLETTE COUNTY THIS AFTERNOON. THESE STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH...AND WILL AFFECT THE NEW FORK LAKES AREA...THE BIG PINEY AREA AND PINEDALE REGION THROUGH 330 PM. THUNDERSTORMS ARE STILL POSSIBLE FOR THE REGION THROUGH THE REST OF THE DAY. THESE STORMS CAN PRODUCE SMALL HAIL...BRIEF HEAVY RAIN SHOWERS...AREAS OF GUSTY WINDS...AND FREQUENT DEADLY LIGHTNING. THOSE WHO ARE OUTDOORS SHOULD TAKE SHELTER IF ANY OF THESE THUNDERSTORMS APPROACHES YOUR AREA. ESTELL
The Riverton/Lander radar (KRIW), 2 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529572.